MAUDE Adverse Event Report: BAUSCH + LOMB TOTALVISC VISCOELASTIC SOLUTION; AID, SURGICAL, VISCOELASTIC

BAUSCH + LOMB TOTALVISC VISCOELASTIC SOLUTION; AID, SURGICAL, VISCOELASTIC
Model Number TVISC20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 01/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that one day post an uncomplicated cataract extraction and implantation of an intraocular lens (iol) into the eye, the patient¿s visual acuity was 20/30.The patient¿s visual acuity decreased over the next week and a half and the iol was observed to be white and opaque.An intraocular injection of antibiotics was administered as a precaution.One month after implant, the surgeon attempted to remove the iol, but observed an inflammatory membrane, allegedly as a result of tass, and removed the membrane.The iol was determined to be clear and remains implanted.Additional information was requested, but not received.
 
Additional Manufacturer Narrative
Although requested, the device has not been returned for evaluation.Investigation of this event is in progress.A follow-up report will be submitted upon completion of investigation.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received clarified that the fibrous membrane was on the anterior optic of the lens.The patient is recovering.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h6, h11 the device was discarded and not returned for evaluation.As a lot number for the device was not provided, the associated device history record was not reviewed.The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause of this event could not be conclusively determined.

Brand Name
TOTALVISC VISCOELASTIC SOLUTION
Common Device Name
AID, SURGICAL, VISCOELASTIC
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
LIFECORE BIOMEDICAL
3515 lyman blvd.
chaska MN 53318
Manufacturer Contact
shayan habibi
21 n park place blvd
clearwater, FL 33759
7277246600
MDR Report Key21463095
Report Number0001313525-2025-00017
Device Sequence Number8750218
Product Code LZP
UDI-Device Identifier10757770601735
UDI-Public(01)10757770601735
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P220009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTVISC20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer02/27/2025
04/02/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date03/28/2025
04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVISTA ASPIRE IOL, BSS, BLIS-R1, BLIS-X1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale